Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shinedown

going on accutane advice and tips

Recommended Posts

Hey all,

Well went to the derm a few days back and he finally agreed to allow me accutane if I wished to go on it. He wanted to give me 2 weeks before getting it to think about it and make a final decision. However I've already made up my mind on taking it, but I've got that 2 weeks still before actually getting it now.

So I was wondering if anyone could give any helpful advice or tips from their experience on accutane? Also maybe some time frames or something as far as side effects and clearing? I know these are probably different for everyone, but just to see. I start college in roughly 3.5 months in the fall and was really hoping to be fairly clear by that time. Possibilities of that?

Thanks all

Share this post


Link to post
Share on other sites

Hey shinedown, I am 20 years old, and just finished my alternating 40mg/80mg every other day Accutane treatment. I weigh 104lbs (light weight I know) and am a male. I have experienced acne since about 13 and have been locked away in a shell ever since. Within a day or so of Accutane my lips began to dry out. I started using moisturizer from the get-go...I started off with Cetaphil Face and bodywash, but found out I was allergic to something in it...because everytime I put it on my skin would burn to where I could barely stand it. I switched to vaseline and used nothing on my face..which worked out fine. I used blistex medicated for about the first 3 months of treatment, but got fed up with that when it started melting too easy. I then switched to Chapstick brand which works just the same if not better....and no melting :-D . When you hear people say to have chapstick with you at all times, they definitely mean it. I had one in my pocket at all times, and one in my truck. My lips got very very chapped and still are, but I have been off my treatment for less than a day. If you wear contacts it may be hard to wear them sometimes...I think it was like 2 days I didn't wear my contacts and wore glasses instead. I used Refresh Liquigels for when my eyes burned..which worked pretty well. In my 3rd month I had to go on a diet because my cholesterol got high, but all I did ws not eat fast food and ate a little healthier snacks. I experienced muscle and joint pain for a while in my entire lower body, but that eventually went away. Overall my experience was good....I didn't have any psychological conseqences for going on the drug like depression or anything like that...and my mom and sister are both manic depressed and bipolar...I'm not...but figured I might have a greater risk of getting depressed..but nope. If you have any questions feel free to ask me...and if you are interested, here are my before and after pics...the after was taken about two weeks before I ended my treatment.

Before and After<~ link

Oh and btw...when you are done be prepared for red marks. I am dealing with not too many, but I do have some..I am hoping they go away soon, because I start a new college in less than 3 months. I also go back in a few weeks about some scar treatment that can be done right after accutane.

Zach

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×